Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 21, 2025, 2:23 AM CDT for Jasper County, Tyler County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2025, 2:23 AM CDT (07:23 UTC)
- Expired
- Apr 21, 2025, 2:41 AM CDT
- In force
- 18 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 116 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
993
WFUS54 KLCH 210723
TORLCH
TXC241-457-210800-
/O.NEW.KLCH.TO.W.0015.250421T0723Z-250421T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
223 AM CDT Mon Apr 21 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southeastern Tyler County in southeastern Texas...
Central Jasper County in southeastern Texas...
* Until 300 AM CDT.
* At 223 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Warren, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Spurger around 230 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Hillister and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3057 9433 3067 9441 3089 9416 3070 9397
TIME...MOT...LOC 0723Z 234DEG 15KT 3065 9431
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski1 follow-up statement
796 WWUS54 KLCH 210741 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 241 AM CDT Mon Apr 21 2025 TXC241-457-210751- /O.CAN.KLCH.TO.W.0015.000000T0000Z-250421T0800Z/ Tyler TX-Jasper TX- 241 AM CDT Mon Apr 21 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN TYLER AND CENTRAL JASPER COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However gusty winds, small hail, and heavy rainfall are still possible with this thunderstorm. && LAT...LON 3057 9433 3067 9441 3089 9416 3070 9397 TIME...MOT...LOC 0740Z 234DEG 15KT 3069 9425 $$ Kowalski
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 11:32 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day.
- High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal.
- Tides will run above normal this week with a moderate onshore flow.
Area forecast discussion, Apr 20, 11:32 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1132 PM CDT Sun Apr 20 2025 ...New AVIATION... .KEY MESSAGES... - An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day. - High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal. - Tides will run above normal this week with a moderate onshore flow. && .UPDATE... Wx map shows cold front moving through Northeast Texas and Northwest Louisiana this evening. Radar showing most of the showers and thunderstorms along and ahead of the front, with one cluster of thunderstorms approaching Northwest Tyler County. A few other showers noted across Central and South Central Louisiana. The cold front expected to move further southeast overnight and stall just north of the area, with showers and thunderstorms increasing across Southeast Texas and Central Louisiana overnight into Monday morning. Updates to the latest guidance not showing any significant changes to previous forecast. 08/DML && .SHORT TERM... (Tonight through Tuesday night) Issued at 309 PM CDT Sun Apr 20 2025 Widely scattered to scattered showers were seen today in locations mainly north of the I-10 corridor. Temperatures were in the lower 80s and winds were out of the south, gusting mainly in the 25 to 35 mph range. A cold front is located north to south across Texas, and it will approach our region late tonight into Monday. However, it never makes it past us, and in fact, actually backs up to our north as a warm front later on Monday night. What this means is we will not see as much rain as initially thought for tonight through Monday, with south central Louisiana seeing less than a tenth of an inch, and parts of southeast Texas and central Louisiana seeing maybe an inch or so. The severe storm threat looks low as well. We will still see the southerly flow on Tuesday, so still expecting scattered showers and maybe a thunderstorm, but rain totals will be on the low side, less than half an inch. No severe storms are expected. Temperature-wise, we will run a few degrees above normal for the highs - in the lower 80s, with overnight lows in the mid to upper 60s - around 10 degrees above normal. && .LONG TERM... (Wednesday through next Saturday) Issued at 309 PM CDT Sun Apr 20 2025 Wednesday looks like the wettest day of the week, with rain totals ranging from half an inch in south central Louisiana, to over an inch in southeast Texas. So far not expecting severe storms, but WPC does highlight southeast Texas and western Louisiana in a slight risk for heavy rain/flash flooding. The trend for the remainder of the week is going drier and warmer. By Saturday no rain is expected, and high temperatures will be in the mid to upper 80s. && .AVIATION... (06Z TAFS) Issued at 1114 PM CDT Sun Apr 20 2025 Winds continue to subside however a few gusts remain this evening, however those will be decreasing as the front continues to approach. Otherwise IFR and at times LIFR Cigs are expected tonight and early tomorrow. precipitation timing will also be a big part of the forecast with categorical mention at BPT and AEX and prob30 at all other locations. && .MARINE... Issued at 309 PM CDT Sun Apr 20 2025 The small craft advisory will expire at 4 pm this afternoon. Light to moderate southerly flow will continue for much of the upcoming week. Tides will run around a foot above normal. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 80 64 84 / 40 70 10 70 LCH 70 83 68 83 / 20 50 10 50 LFT 71 85 68 84 / 0 30 10 60 BPT 70 81 69 84 / 40 60 0 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....08 AVIATION...27
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:09 AM CDT | Special Weather Statement | LCH | Jasper | 36 min |
| Apr 21, 3:24 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 50 min |
| Apr 21, 3:47 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 28 min |
| Apr 21, 4:00 AM CDT | Flash Flood Warning | LCH | Tyler | 4 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.